Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 89, NWS Paducah, KY

July 9, 2001Bollinger County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jul 9, 2001, 7:24 PM CDT for Bollinger County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 9, 2001, 7:24 PM CDT (00:24 UTC)
Expired
Jul 9, 2001, 8:00 PM CDT
In force
36 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bollinger County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2748 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2748 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 100024
SVRPAH

MOC017-100100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
724 PM CDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI

* UNTIL 800 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF MARBLE HILL...MOVING
  VERY SLOWLY.


* LOCATIONS IN THE WARNING INCLUDE...
  MARBLE HILL
  GRASSY

STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3715 9019 3717 8991 3755 8991 3756 9007
KH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:45 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 9, 2:45 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT MON JUL 9 2001

FORECAST CONCERNS ARE POTENTIAL FOR ANY NEAR TERM CONVECTION AND IF
THE HEAT WILL CONTINUE.

LATEST KPAH RADAR SHOWERS LEFTOVER MORNING MCS PRECIP QUICKLY
DISSIPATED OVER SOUTHERN HALF OF THE PAH FORECAST AREA EARLY THIS
AFTERNOON...COINCIDING WITH CONTINUED WARMING TOPS NOTED ON LATEST
IR SATELLITE.  WIDESPREAD CLOUD COVER OVER THE REGION PROMPTED THE
CANCELATION OF THE HEAT WARNING FOR THE AFTERNOON OVER MUCH OF THE
REGION...MAINLY EAST OF THE MISSISSIPPI RIVER.

OUR REGION WILL REMAIN IN NORTHWEST FLOW OVER THE NEXT FEW DAYS.
FOR TONIGHT INTO TUESDAY WILL CONTINUE WITH LOW POPS OVER THE AREA
DUE TO EXPECTED MCS DEVELOPMENT OVER THE CENTRAL PLAINS TONIGHT AND
THE WEAK FRONT APPROACHING THE AREA FROM THE NORTH.  EXPECT THE
SYSTEM TO FOLLOW MUCH THE SAME PATH AS TODAY ALTHOUGH SLIGHTLY
FARTHER WEST AS HAS BEEN THE TREND OVER THE PAST FEW DAYS AS THE CAP
WEAKENS.  THIS THINKING WILL ALSO BRING CLOUD COVER FARTHER
WEST...THUS INHIBITING TEMPERATURES THROUGHOUT ENTIRE FA.  WILL NOT
CONTINUE WITH ANY HEAT ADVISORIES/WARNINGS IN THIS PACKAGE.

AVN/ETA WOULD INDICATE THE WEAK FRONT APPROACHING FROM OUR NORTH
WASHING OUT OVER THE REGION BY LATE TUESDAY.  MAV/FWC SHOW SLIGHTLY
LOWER DEW POINTS BY WEDNESDAY.  THIS SHOULD FURTHER PROVIDE A LITTLE
RELIEF FROM THE HEAT OF THE PAST DAYS.  WILL OPT TO KEEP POPS IN ON
WEDNESDAY WITH CONTINUED EXPECTED MCS DEVELOPMENT OVER THE CENTRAL
PLAINS.

IN THE EXTENDED...NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA INTO
THE WEEKEND...ALTHOUGH SURFACE HIGH PRESSURE BUILDING IN FROM THE
NORTH SHOULD HELP COUNTERACT THIS ALONG WITH DRIER AIR FILTERING
INTO THE REGION.  WILL GRADUALLY REMOVE CHANCES FROM NORTHEAST TO
SOUTHWEST FROM THE EXTENDED BY FRIDAY.

MAV/FWC GUIDANCE LOWS ARE VERY CLOSE...AND WILL LEAN TOWARD COOLER
MAV VALUES FOR HIGHS.  IN THE EXTENDED...MRF/MEX VALUES ARE SIMILAR
AND ALREADY CLOSE TO VALUES IN GOING PACKAGE.  WILL ONLY MAKE MINOR
CHANGES.

.PAH...NONE

RSU

In the hours before

Local storm report, Jul 9, 6:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT MON JUL 09 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    BENTON                    KY   60 MPH WIND GUST
07/09/01   MARSHALL                       DES REPORTED THUNDERSTORM
                                          WIND OF 60 TO 65 MPH AND
                                          SOME DIME 3SIZED HAIL.
Local storm report, Jul 9, 6:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT MON JUL 09 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    BENTON                    KY   WIND DAMAGE
07/09/01   MARSHALL                       SEVERAL LARGE TREES AND
                                          POWER LINES DOWN REPORTED
                                          BY DES. ROOF BLOWN OFF
                                          FISH AND WILDLIFE BLDG.

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.